MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hematoma (1884); Hernia (2240)
Date of Event 01/14/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per additional information provided: (b)(6) 2012 ¿ patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with the implant of composix kugel patch (device 1).Per op notes, ¿the previous mesh below the umbilicus was noted.The hernia was recurred above the umbilicus.A piece of composix kugel mesh (device 1) was positioned on inner aspect of abdominal wall with the rough against abdominal wall and smooth edge towards peritoneal cavity using sutures.¿ (b)(6) 2012 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the removal of mesh (device 1) and implant of composix l/p mesh (device 2).Per op notes, ¿a large sac was encountered which contained multiple loops.A wad of old mesh was noted to be free floating and had contracted significantly.The ptfe side was indeed against the omentum and bowel and the polypropylene side was not incorporated itself to any adequate fascia.The mesh (device 1) was removed.There was a small rent in fascia.A large composix l/p mesh (device 2) was placed in cavity and laid down with ptfe side against bowel and omentum and polypropylene side facing abdominal cavity using sutures.¿ (b)(6) 2016 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of synthetic mesh.Per op notes, ¿there were multiple adhesions were taken down.There was a piece of small bowel stuck in one of the hernias which came down with counterpulsation.A synthetic mesh was placed into abdominal cavity to cover both defect using sutures.A small hematoma was noted.¿ (note: the previously placed mesh (device 2) was not seen during this procedure).
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2011) is considered to be a best estimate.This mdr represents the composix l/p mesh (device 2).An additional supplemental emdr was submitted to represent the bard/davol mesh-composix kugel (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24066324
Report Number1213643-2026-00026
Device Sequence Number21403130
Product Code FTL
UDI-Device Identifier00801741031298
UDI-Public(01)00801741031298(17)160528(10)HUVE0830
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2016
Device Catalogue Number0134680
Device Lot NumberHUVE0830
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Initial Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight122 KG